Over the last number of years, men have been reporting that the drug Propecia (Finasteride) which is prescribed to treat mail pattern hair loss (MPHL) has caused permanent sexual side effects including erectile dysfunction.
To date there has not been any Propecia recall and men are continuing to be prescribed this hair loss treatment. It is regularly prescribed in Ireland. Its generic name is Finasteride.
According to the manufacturer, Merck & Co. Inc, there is the potential for sexual side effects, however they claim the side effects go away after discontinuing treatments.
Due to the insufficiency of the labelling, the injury most likely to be compensatable through Propecia injury claims are permanent or continued sexual dysfunction after discontinuing treatment of the drug. While there are warnings on the labelling regarding temporary sexual side effects while taking the drug, they say that these will resolve in time – and certainly will resolve after discontinuing use of the drug. These ongoing side effects are what has led injured patients to seek compensation through litigation.
If you or a loved one has suffered side effects from taking Propecia, you may be entitled to recover compensation. If you want to find out more about your legal rights, please contact Liam Moloney, Solicitor in Naas at 045 898000 to discuss your case in the strictest confidence or simply log on to our website www.moloneysolicitors.com for further information.